Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 57, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 8, 2014, 6:12 PM EDT for Jefferson County, Lewis County, New York. It was in force for 78 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 6:12 PM EDT (22:12 UTC)
- Expired
- Jul 8, 2014, 7:30 PM EDT
- In force
- 78 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 6 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:44 PM EDT | TSTM WND DMG | Martinsburg, NY | DAMAGE TO HOME. POSSIBLE TORNADO. |
| Jul 8, 6:46 PM EDT | TSTM WND DMG | Copenhagen, NY | TREES AND POWERLINES DOWN |
| Jul 8, 6:48 PM EDT | TSTM WND DMG | Lowville, NY | BARN BLOWN DOWN |
| Jul 8, 6:48 PM EDT | TSTM WND DMG | Lowville, NY | BARN BLOWN DOWN AND ROOF DAMAGE TO HOMES. POSSIBLE TORNADO. |
| Jul 8, 6:48 PM EDT | TORNADO | 1 Wsw West Lowville, NY | EF1 TORNADO CONFIRMED. THE INITIAL TOUCHDOWN OF THE TORNADO WAS NEAR THE CORNER OF GARDNER AND EAGLE FACTORY ROAD NEAR WEST LOWVILLE. ALTHOUGH THE PATH LENGTH WAS 10 MILES LONG...THE TORNADO WAS NOT ON THE GROUND FOR THE ENTIRE TIME. THE LAST SIGNS OF DAMAGE W |
| Jul 8, 6:55 PM EDT | TSTM WND GST 66 | Fort Drum, NY | |
| Jul 8, 6:57 PM EDT | TSTM WND DMG | Beaver Falls, NY | BARN BLOWN APART...TREES AND POWERLINES DOWN |
| Jul 8, 6:57 PM EDT | TSTM WND DMG | Croghan, NY | TREES AND POWERLINES DOWN |
| Jul 8, 6:58 PM EDT | TSTM WND DMG | Antwerp, NY | TREES AND POWERLINES DOWN |
| Jul 8, 6:58 PM EDT | TSTM WND DMG | Indian River, NY | TREES AND POWERLINES DOWN |
| Jul 8, 7:08 PM EDT | TSTM WND DMG | Diana Center, NY | TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
110
WUUS51 KBUF 082212
SVRBUF
NYC045-049-082330-
/O.NEW.KBUF.SV.W.0057.140708T2212Z-140708T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
612 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JEFFERSON COUNTY IN CENTRAL NEW YORK
LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 730 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 34 MILES WEST OF BARNES CORNERS TO 26 MILES
SOUTHWEST OF BARNES CORNERS...AND MOVING NORTHEAST AT 65 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
BARNES CORNERS...
FORT DRUM...
HIGHMARKET...
WEST CARTHAGE...
LOWVILLE...
INDIAN RIVER...
PORT LEYDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4342 7552 4347 7576 4368 7577 4369 7582
4381 7586 4439 7588 4439 7587 4410 7516
4362 7510
TIME...MOT...LOC 2212Z 227DEG 58KT 4388 7643 4367 7622
4336 7621
$$
HITCHCOCK2 follow-up statements
908
WWUS51 KBUF 082303
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
703 PM EDT TUE JUL 8 2014
NYC045-049-082330-
/O.CON.KBUF.SV.W.0057.000000T0000Z-140708T2330Z/
LEWIS NY-JEFFERSON NY-
703 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN JEFFERSON AND LEWIS COUNTIES...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ANTWERP TO INDIAN RIVER TO
TURIN...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
FORT DRUM...
INDIAN RIVER...
LOWVILLE...
CROGHAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4342 7552 4346 7571 4374 7554 4434 7575
4410 7516 4362 7510
TIME...MOT...LOC 2302Z 232DEG 46KT 4423 7551 4402 7530
4370 7530
$$
HITCHCOCK248
WWUS51 KBUF 082332
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
732 PM EDT TUE JUL 8 2014
NYC045-049-082342-
/O.EXP.KBUF.SV.W.0057.000000T0000Z-140708T2330Z/
LEWIS NY-JEFFERSON NY-
732 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON AND
LEWIS COUNTIES HAS EXPIRED...
LAT...LON 4342 7552 4346 7571 4374 7554 4434 7575
4410 7516 4362 7510
TIME...MOT...LOC 2303Z 232DEG 46KT 4424 7549 4402 7528
4370 7528
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 5:43 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 8, 5:43 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
543 PM EDT TUE JUL 8 2014
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL END FROM EAST TO WEST THIS EVENING
ACROSS THE REGION AS A COLD FRONT SWEEPS ACROSS WESTERN AND
CENTRAL NEW YORK. THE COLD FRONT WILL BRING MORE COMFORTABLE
CONDITIONS IN ITS WAKE WEDNESDAY WITH A LOW CHANCE OF SHOWERS AS
COOLER AND DRIER AIR MOVES IN ALOFT. DRY WEATHER IS EXPECTED BY
THURSDAY AS HIGH PRESSURE MOVES INTO THE LOWER GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS CONTINUE TO ROAR ACROSS THE REGION
REGION. AT 5PM...ACTIVITY HAS EXITED THE NIAGARA FRONTIER AND
WESTERN SOUTHERN TIER AND IS FOCUSED ON THE FINGER LAKES AND NORTH
COUNTRY. THIS WILL CONTINUE TO MOVE EAST THROUGH THE EARLY
EVENING. ONCE IT CLEARS MUCH OF THE REGION WILL BE RAINFREE FOR
THE NIGHT THOUGH A STRAY SHOWER OR THUNDERSTORM CAN'T BE RULED
THROUGH THE EARLY OVERNIGHT.
BEHIND THE COLD FRONT COOLER AND DRIER AIR WILL FLOW SOUTH ACROSS
THE LOWER GREAT LAKES. THIS WILL LOWER DEWPOINTS AND BRING SOME
CLEARING TO SKIES. LOW TEMPS WILL FALL TO THE UPPER 50S TO AROUND
60 OVERNIGHT. SOME PATCHY FOG IS POSSIBLE ACROSS WNY OVERNIGHT AS
WINDS BEGIN TO FALL OF IN THE PRESENCE OF LINGERING SURFACE
MOISTURE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
WEDNESDAY EVENING THE COLD FRONT AND ITS MAIN LINE OF SHOWERS AND
THUNDERSTORMS WILL BE WELL TO OUR SOUTH AND EAST...WITH ANY
REMAINING SHOWERS OR ISOLATED THUNDER ASSOCIATED WITH THE LEADING
EDGE UPPER LEVEL LOW JUST EXITING OUR REGION TO THE EAST.
HIGH PRESSURE OVER THE CENTRAL GREAT LAKES REGION WILL ADVANCE
EASTWARD THROUGH THE NIGHT AND SUBSIDENCE ASSOCIATED WITH THIS
FEATURE WILL BRING CLEARING SKIES. AS THESE SKIES CLEAR AND WINDS GO
LIGHT AND VARIABLE THERE WILL BE AREAS OF RIVER VALLEY FOG ACROSS
THE SOUTHERN TIER/ALLEGANY PLATEAU REGION. IT WILL BE ON THE COOL
SIDE TOMORROW NIGHT WITH THIS BROAD AREA OF HIGH PRESSURE NEARING
US. OVERNIGHT LOWS WILL DIP DOWN INTO THE 50S...AND UPPER 40S ACROSS
PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY.
THURSDAY THE TAIL END OF THE UPPER LEVEL DISTURBANCE WILL DIVE FROM
NORTHWEST TO SOUTHEAST ACROSS THE REGION. WITH THE BULK OF THE
MOISTURE REMOVED FROM THE PRECEDING DAYS STORMS...THERE WILL BE ONLY
AN ISOLATED THREAT FOR A DAYTIME INSTABILITY SHOWER ACROSS THE
SOUTHERN TIER AND HIGHER TERRAIN OF THE NORTH COUNTRY. OTHERWISE A
SUNNY START TO THE DAY MAY TURN PARTLY TO MOSTLY CLOUDY DURING THE
AFTERNOON.
CLOUDS WILL WANE THURSDAY NIGHT WITH THE LOSS OF DAYTIME HEATING AND
THE AXIS OF THE TAIL END OF THE UPPER LEVEL LOW NOW HEADING TO OUR
SOUTH AND EAST.
FRIDAY WILL FEATURE BRIGHT SUNNY SKIES AND COMFORTABLE TEMPERATURES
WITH HIGH PRESSURE OVERHEAD. TEMPERATURES WILL AVERAGE ABOUT
NORMAL...WHICH WOULD BE IN THE MID/UPPER 70S TO AROUND 80.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
SATURDAY A SHORTWAVE WILL RIPPLE THROUGH A WESTERLY FLOW...WITH THE
TIMING SUPPORTING THUNDERSTORMS ACROSS THE GENESEE VALLEY AND FINGER
LAKES REGION. THE ECMWF IS SLIGHTLY MORE AMPLIFIED WITH THIS
SHORTWAVE THAN THE GFS. FOR NOW WILL KEEP ISOLATED THUNDERSTORMS
ACROSS OUR INLAND AREAS...WITH ACTIVITY ADVANCING NORTHEASTWARD
ACROSS PORTIONS OF THE EASTERN LAKE ONTARIO REGION BY EVENING.
ON SUNDAY A DEEPER SHORTWAVE WILL PASS ACROSS THE EASTERN GREAT
LAKES REGION...WITH THIS SHORTWAVE AHEAD OF AN ANOMALOUSLY DEEP UPPER
LEVEL LOW OVER THE WESTERN GREAT LAKES. SHOWERS AND THUNDERSTORMS
WILL AGAIN POSSIBLY FORM WITH THIS SHORTWAVE ON SUNDAY. A
SOUTHWESTERLY WIND WILL DEVELOP A LAKE ERIE SHADOW THROUGH THE
DAY...WITH AN EXPANDING AREA OF LIKELY DRY WEATHER AND SUNSHINE
ACROSS LAKE ERIE AND THEN SURROUNDING LOCATIONS THROUGH THE
AFTERNOON AND EVENING HOURS.
MONDAY THE DEEP UPPER LEVEL LOW OVER THE WESTERN GREAT LAKES WILL
DRIVE A COLD FRONT ACROSS THE LOWER LAKES. THERE IS STILL SOME
UNCERTAINTY AMONG THE MODELS AND THEIR ENSEMBLE DATA...BUT THE
CONSENSUS IF FOR A MONDAY NIGHT PASSAGE. WILL INCREASE POPS TO HIGH
CHANCE THIS PERIOD. BY TUESDAY THE UPPER LEVEL LOW WILL BE SETTLING
OVER THE CENTRAL AND EASTERN GREAT LAKES REGION. INSTABILITY SHOWERS
AND ISOLATED THUNDER WILL BE POSSIBLE TUESDAY.
TEMPERATURES WILL BE VERY WARM AND HUMID AHEAD OF THE COLD FRONT
SATURDAY THROUGH MONDAY. THE 850 HPA TEMPERATURES WILL BE IN THE 14
TO 16C RANGE WHICH WILL BRING ABOVE NORMAL TEMPERATURES...BUT NOT
ANYTHING HOT OR EXTREME. TEMPERATURES WILL RANGE THROUGH THE 80S ALL
THREE DAYS...WITH COOLER BELOW NORMAL TEMPERATURES TUESDAY BEHIND
THE COLD FRONT. OVERNIGHT LOWS WILL REMAIN WARM AND MUGGY WITH
60S...AND LOWER 70S ACROSS THE REGION.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
CLOUD COVER CONTINUES TO SPREAD EAST ACROSS THE REGION AS LARGE
AREA OF SHOWERS/TSTMS MOVES INTO THE REGION. SVR TSTMS POSSIBLE
THROUGH THE EVENING AS COLD FRONT APPROACHES FROM THE WEST. TSTMS
WILL BE ACCOMPANIED BY BRIEF IFR CIGS/VSBYS AND GUSTY WINDS. THE
DRIVING COLD FRONT WILL PUSH EAST OF CNY LATER TONIGHT WITH STORMS
ALSO PRESSING EAST. SOME MVFR CIGS EXPECTED TO DEVELOP ACROSS THE
SOUTHERN TIER AS MAINLY VALLEY FOG DEVELOPS.
OUTLOOK...
WEDNESDAY...OCCASIONAL SHOWERS.
THURSDAY THROUGH SATURDAY...NO SIGNIFICANT WEATHER EXPECTED.
SUNDAY...MVFR/VFR IN A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
SMALL CRAFT ADVISORIES CONTINUE ON LAKE ERIE THROUGH TONIGHT AS
ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE GREAT
LAKES...SHARPENING THE SURFACE PRESSURE GRADIENT AGAIN. AN
ASSOCIATED COLD FRONT WILL CROSS THE LOWER LAKES THIS AFTERNOON
AND EVENING WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS LIKELY.
LOOK FOR ANOTHER WEAKER COLD FRONTAL PASSAGE WEDNESDAY/WEDNESDAY
EVENING FOLLOWED BY A PERIOD OF MORE CALM CONDITIONS ON THE LAKE
FOR THE LATTER PORTION OF THE WEEK AS HIGH PRESSURE MOVES
OVERHEAD.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM
EDT WEDNESDAY FOR LOZ042-043.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
WEDNESDAY FOR LOZ044-045.
&&
SYNOPSIS...LEVAN
NEAR TERM...LEVAN
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...LEVAN
MARINE...LEVANHazardous weather outlook, Jul 8, 1:15 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 115 PM EDT TUE JUL 8 2014 NYZ007-091715- JEFFERSON- 115 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A STRONG COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-008-010>014-019>021-085-091715- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 115 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>044-062>064-091715- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- 115 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ045-065-SLZ022-024-091715- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 115 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY PRODUCE STRONG WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
In the hours before
Local storm report, Jul 8, 5:24 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
524 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG EAGLE 42.55N 78.30W
07/08/2014 WYOMING NY COUNTY OFFICIAL
ONE TREE DOWN... ONE LEANING. WIRES DOWN.
&&
EVENT NUMBER BUF1400192
THOMASLocal storm report, Jul 8, 5:50 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
550 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG VICTOR 42.98N 77.41W
07/08/2014 ONTARIO NY AMATEUR RADIO
TREES AND POWERLINES DOWN
&&
EVENT NUMBER BUF1400193
HITCHCOCKLocal storm report, Jul 8, 5:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
556 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG DAYTON 42.42N 78.98W
07/08/2014 CATTARAUGUS NY COUNTY OFFICIAL
TREE ON HOUSE ON ALLEN STREET
0349 PM TSTM WND DMG PERRYSBURG 42.46N 79.00W
07/08/2014 CATTARAUGUS NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0350 PM TSTM WND DMG GOWANDA 42.46N 78.94W
07/08/2014 CATTARAUGUS NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0356 PM TSTM WND DMG ASHFORD 42.32N 78.60W
07/08/2014 CATTARAUGUS NY COUNTY OFFICIAL
TREE DOWN ON ROCKSPRING ROAD
0447 PM TSTM WND DMG ALLEGANY 42.09N 78.49W
07/08/2014 CATTARAUGUS NY COUNTY OFFICIAL
A COUPLE OF TREES DOWN IN TOWN
&&
EVENT NUMBER BUF1400194
EVENT NUMBER BUF1400195
EVENT NUMBER BUF1400196
EVENT NUMBER BUF1400197
EVENT NUMBER BUF1400198
THOMASLocal storm report, Jul 8, 6:03 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
603 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 1 N NEWARK 43.06N 77.09W
07/08/2014 WAYNE NY EMERGENCY MNGR
BARN BLOWN ONTO STATE ROUTE 88
&&
EVENT NUMBER BUF1400199
THOMASLocal storm report, Jul 8, 6:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
605 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG FARMINGTON 43.00N 77.32W
07/08/2014 ONTARIO NY SOCIAL MEDIA
SERIES OF POWER POLES BLOWN DOWN. PHOTO SUBMITTED TO
BUFFALO FACEBOOK PAGE
&&
EVENT NUMBER BUF1400200
JAMLocal storm report, Jul 8, 6:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
606 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 1 NNE MARION 43.15N 77.14W
07/08/2014 WAYNE NY EMERGENCY MNGR
TREE ON HOUSE ON SKINNER ROAD
&&
EVENT NUMBER BUF1400201
THOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:12 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 7, 9:02 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jul 7, 10:20 PM EDT | Special Marine Warning | BUF | 25 min | |
| Jul 7, 10:25 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Orleans, Wyoming | 65 min |
| Jul 8, 2:03 AM EDT | Small Craft Advisory | BUF | 33 hr | |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 59 min |
| Jul 8, 1:56 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Wyoming | 49 min |
| Jul 8, 2:43 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 8, 2:45 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 60 min |
| Jul 8, 3:06 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 54 min |
| Jul 8, 3:08 PM EDT | Special Marine Warning | BUF | 82 min | |
| Jul 8, 3:28 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 8, 3:35 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 55 min |
| Jul 8, 3:46 PM EDT | Special Weather Statement | BUF | Lewis | 44 min |
| Jul 8, 4:00 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Erie | 45 min |
| Jul 8, 4:10 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans, Wyoming | 44 min |
| Jul 8, 4:21 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 8, 4:31 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wyoming | 57 min |
| Jul 8, 4:43 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 62 min |
| Jul 8, 4:51 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Oswego, Wayne | 54 min |
| Jul 8, 4:57 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 8, 4:58 PM EDT | Areal Flood Advisory | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wyoming | 3 hr |
| Jul 8, 5:02 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 58 min |
| Jul 8, 5:16 PM EDT | Special Marine Warning | BUF | 89 min | |
| Jul 8, 5:41 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 79 min |
| Jul 8, 5:56 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 8, 6:03 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 57 min |
| Jul 8, 6:54 PM EDT | Areal Flood Advisory | BUF | Jefferson, Lewis | 3 hr |
| Jul 8, 7:30 PM EDT | Special Marine Warning | BUF | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.